Washington: The US Centers for Disease Control and Prevention (CDC) on Friday urged COVID-19 vaccine providers to be aware of anxiety-related events after vaccination.
Syncope and other anxiety-related events can occur after the COVID-19 vaccination, said the CDC, Xinhua reported.
The CDC received reports of clusters of anxiety-related events after administration of the Johnson & Johnson's COVID-19 vaccine on April 7 from five mass vaccination sites, all in different states, 5 weeks after the vaccine got authorization for emergency use in the country.
Overall, 64 anxiety-related events, including 17 reports of syncope, an anxiety-related event, among 8,624 Johnson & Johnson COVID-19 vaccine recipients, were reported from these sites for vaccines administered during April 7 to 9, according to the CDC.
It is important that vaccination providers are aware that anxiety-related adverse events might be reported more frequently after receipt of the Johnson & Johnson COVID-19 vaccine than after influenza vaccination, said the CDC.
The agency urged vaccination providers to observe all COVID-19 vaccine recipients for any adverse reactions for at least 15 minutes after vaccine administration.
(with inputs from IANS)